MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VISIPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VISIPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 176674PF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic gastric sleeve procedure.The surgeon used the device with a laparoscope to gain entry into the abdomen.The surgeon made a small incision and the device was pushed against the skin.The device was fired multiple times, cutting through layers of fat and muscle.When the device handle was removed and the laparoscope was introduced through the cannula into the abdominal cavity, visibility inside the abdomen was lost due to what appeared to be bleeding.Following several attempts, the lens of the laparoscope was unable to cleared due to what appeared to be substantial bleeding from the abdominal cavity.The insufflator was turned off but visibility was not improved.There was a substantial decrease in blood pressure and two additional surgeons were called to assist.The patient received several bags of blood transfusions and received what appeared to be an external cardiac massage by the anesthetist.After approximately twenty minutes, bleeding was successfully arrested by packing and clamping the injured blood vessel (emergency laparotomy was performed).It was stated that the patient suffered massive blood loss due to an injury to a major blood vessel.The incision was extended to more than 1inch.A vascular surgeon was called and the decision was made to transfer the patient to a different hospital.At that point, the patient was stable according to surgical staff but had a permanent injury.The patient also had an extended hospital stay and the case could not be completed due to the incident.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The event report alleges that the product was used in a surgical procedure.The visual inspection of the returned product noted; the optical trocar, lens, fixation trocar, circular and envelop seal all appeared intact.Pmv performed functional testing of the device: when the trigger was actuated, the knife blade advanced and cut through the test media.The port passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures; therefore.Our investigation was unable to determine a root cause or establish a relationship between the devices and the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISIPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6740845
Report Number9612501-2017-05853
Device Sequence Number16351793
Product Code GCJ
UDI-Device Identifier20884521080765
UDI-Public20884521080765
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K935086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number176674PF
Device Catalogue Number176674PF
Device Lot NumberJ6M2313X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer07/04/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age25 YR